Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 16, NWS Newport/Morehead City, NC

March 30, 2012Jones County, Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Mar 30, 2012, 6:55 PM EDT for Jones County, Onslow County, North Carolina. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2012, 6:55 PM EDT (22:55 UTC)
Expired
Mar 30, 2012, 7:45 PM EDT
In force
50 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Jones County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 47 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 7:00 PM EDTHAIL 0.751 Nne Brocks, NCDIME TO NICKEL SIZE HAIL.
Mar 30, 7:00 PM EDTHAIL 11 Nne Petersburg, NCHAIL COVERING LAWN. A MIX OF PEA TO QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WUUS52 KMHX 302255
SVRMHX
NCC103-133-302345-
/O.NEW.KMHX.SV.W.0016.120330T2255Z-120330T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
655 PM EDT FRI MAR 30 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JONES COUNTY IN EASTERN NORTH CAROLINA
  NORTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 745 PM EDT

* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PETERSBURG...OR 9 MILES NORTHWEST OF HALF
  MOON...MOVING EAST AT 15 MPH. GOLF BALL SIZED HAIL IS LIKELY WITH
  THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYSVILLE AROUND 745 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3504 7714 3481 7716 3488 7763 3503 7761
TIME...MOT...LOC 2254Z 274DEG 14KT 3494 7751

$$
TL
2 follow-up statements
589 
WWUS52 KMHX 302310
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
710 PM EDT FRI MAR 30 2012

NCC103-133-302345-
/O.CON.KMHX.SV.W.0016.000000T0000Z-120330T2345Z/
JONES NC-ONSLOW NC-
710 PM EDT FRI MAR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT 
FOR NORTHEASTERN ONSLOW AND SOUTH CENTRAL JONES COUNTIES...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 11 MILES
NORTHWEST OF DEPPE...OR 7 MILES NORTH OF HALF MOON...MOVING EAST AT
15 MPH.

HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEPPE BY 740 PM EDT
  MAYSVILLE BY 745 PM EDT

OTHERWISE...THIS STORM WILL REMAIN OVER THE HOFMANN FOREST.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3500 7748 3501 7714 3481 7716 3481 7719
      3486 7751
TIME...MOT...LOC 2308Z 274DEG 15KT 3493 7743

$$
TL
267 
WWUS52 KMHX 302324
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
724 PM EDT FRI MAR 30 2012

NCC103-133-302345-
/O.CON.KMHX.SV.W.0016.000000T0000Z-120330T2345Z/
JONES NC-ONSLOW NC-
724 PM EDT FRI MAR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN ONSLOW AND CENTRAL JONES COUNTIES...

AT 718 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM. THIS 
STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS 
LOCATED 8 MILES NORTHWEST OF DEPPE...OR 8 MILES NORTHEAST OF HALF 
MOON...MOVING EAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEPPE BY 740 PM EDT
  MAYSVILLE AND 6 MILES SOUTH OF POLLOCKSVILLE BY 745 PM EDT

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3487 7749 3500 7745 3501 7714 3481 7716
      3481 7719
TIME...MOT...LOC 2322Z 274DEG 15KT 3493 7736

$$

2

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:07 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Mar 30, 4:07 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
407 PM EDT FRI MAR 30 2012

.SYNOPSIS...
A STALLED FRONT TO THE SOUTH WILL LIFT SLOWLY NORTH AS A WARM
FRONT TONIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION FROM THE
NORTHWEST SATURDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE
NORTH EARLY NEXT WEEK. ANOTHER COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 330 PM FRIDAY...CURRENT SFC/SATELLITE IS SHOWING THE WARM
FRONT IS IN SOUTHERN PORTIONS OF NORTH CAROLINA. THE FRONT IS
MOVING VERY SLOW WHILE CLOUD COVER WILL CONTINUE TO INCREASE THIS
LATE AFTERNOON. ONLY KEPT...POPS FOR THE OBX AREA...SOUTH OF
HATTERAS. THERE IS A SLIGHT CHANCE OF A FEW SHOWERS AND
THUNDERSTORMS LATE AFTERNOON INTO EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
AS OF 340 AM FRIDAY...WARM FRONT WILL CONTINUE TO MOVE THROUGH THE
AREA TONIGHT. A SOUTHERLY FLOW WILL DEVELOP AFTER THE FRONT HAS
COMPLETELY CROSSED THE AREA. AFTER MIDNIGHT A WEAK SHORTWAVE WILL
CROSS THE AREA. MODELS CONTINUE TO HAVE GOOD AGREEMENT OF PRECIP
TO OCCUR AFTER 06Z. WITH CLOUDS WILL HELP TO LIMIT TEMPERATURES
FALLS TONIGHT AND WILL FORECAST LOWS AROUND 60.

&&

.LONG TERM /SATURDAY THROUGH FRIDAY/...
AS OF 3 PM FRI...OVERALL MODELS IN FAIRLY GOOD AGREEMENT THROUGH
MID WEEK. FRONT WILL CONTINUE TO MOVE THROUGH EASTERN NORTH
CAROLINA SAT EVENING WITH FLOW BECOMING NORTHERLY BEHIND IT. GOOD
CAA EXPECTED SAT EVENING WITH TEMPS LIKELY DROPPING INTO THE UPPER
40S TO LOWER 50S. HIGH PRESSURE TEMP BUILDS OVER FOR SUN...THOUGH
TEMPS WILL BE SLIGHTLY TRICKY. AT THIS TIME HAVE GONE WITH HIGHS
IN THE UPPER 60S TO LOWER 70S INLAND...AND LOW TO MID 60S FOR THE
NE CWA AND OUTER BANKS GIVEN LOW LEVEL THICKNESSES AND N FLOW.
WEAK BACKDOOR FRONT WILL MOVE THROUGH EASTERN NC MONDAY...AT THIS
TIME JUST EXPECTED INCREASE IN CLOUD COVER GIVEN LIMITED AMTS OF
MOISTURE. HIGH PRESSURE WILL NOSE SOUTH OVER THE AREA MONDAY
NIGHT INTO TUE. NEXT FRONTAL BOUNDARY WILL MOVE THROUGH
WED...THOUGH THERE ARE CONTINUED MODEL DIFFERENCES WED-FRI...SO
CONFIDENCE IS FAIRLY LOW AT THIS TIME. WILL KEEP CHANCE POPS FOR
NOW. COOLER TEMPS EXPECTED THU-FRI WITH PREDOMINATE NE FLOW...HIGHS
GENERALLY IN THE 60S TO LOWER 70S AND OVERNIGHT LOWS UPPER 40S TO
LOWER 50S.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SATURDAY/...
AS OF 115 AM FRIDAY...VFR CONDITIONS WILL CONTINUE FOR THE MOST
PART OF THE TAF PERIOD. THE WARM FRONT WILL MOVE VERY SLOWLY TO
THE NORTH...INCREASING CLOUD COVER. CEILING HEIGHTS ARE EXPECTED
TO BE APPROX. 3000-5000 FT THROUGH 06Z SATURDAY. CEILING HEIGHTS
ARE FORECASTED TO BE MVFR AROUND 09Z. AS SHORTWAVE MOVING ACROSS
EASTERN NC LATE TONIGHT WILL PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS WITH SUB VFR CONDITIONS LATE IN THE TAF PERIOD.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM FRI...OVERALL EXPECT PREDOMINATE VFR CONDITIONS
THROUGH THE PERIOD. COLD FRONT WILL CONTINUE TO MOVE THROUGH THE
TERMINALS SAT EVENING...WITH ANOTHER BACKDOOR COLD FRONT MOVING
THROUGH EASTERN NC MON.

&&

.MARINE...
SHORT TERM /THROUGH SATURDAY/...
AS OF 330 PM FRIDAY...WARM FRONT WILL CONTINUE MOVE THROUGH THE AREA
TONIGHT. WINDS WILL BECOME SOUTHERLY 10-15 KTS INCREASING 15-20 KT
AFTER MIDNIGHT. SEAS WILL REMAIN AROUND 3 FT TONIGHT THEN BUILD TO
4-6 FT SOUTH OF OREGON INLET AFTER MIDNIGHT. SMALL CRAFT ADVISORY
LEVELS HAS BEEN ISSUED FOR THE SOUTH OF OREGON INLET...STARTING
09Z SATURDAY.

LONG TERM /SATURDAY NIGHT THROUGH
WEDNESDAY/ AS OF 3 PM FRI...COLD FRONT WILL CONTINUE TO MOVE
THROUGH THE WATERS SATURDAY EVENING WITH SURGE OF NORTHERLY WINDS
BEHIND IT. WENT AHEAD AND ISSUED SCA FOR NORTHERN WATERS AND
SOUNDS...THINKING THAT ALL THREE WOULD SEE AT LEAST FREQ GUSTS TO
25 KT AND SEAS BUILDING TO 6FT FOR THE NORTHERN LEG. NORTHERLY
SURGE 15-25KT WILL CONTINUE OVERNIGHT SAT...WITH WINDS AND SEAS
SLOWLY SUBSIDING SUN AS WEAK HIGH PRESSURE BUILDS OVER THE REGION.
NORTHERLY FLOW SUNDAY BECOMES SW SUNDAY NIGHT AHEAD OF APPROACHING
BACKDOOR FRONT. FRONT WILL LIKELY MOVE THROUGH THE WATERS MON WITH
WESTERLY FLOW BECOMING N/NE BEHIND IT AS HIGH PRESSURE NOSES DOWN
FROM THE N. SEAS THROUGH THE PERIOD GENERALLY 2-5FT HIGHEST NORTH
OF HATTERAS...WITH PROLONGED N/NE FETCH. NEXT FRONT WILL MOVE
THROUGH THE WATERS WED...THOUGH THERE IS STILL SOME MODEL
UNCERTAINTY SO CONTINUED TO TREND TOWARDS HPC.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM SATURDAY TO 11 AM EDT SUNDAY
     FOR AMZ130-135-150.
     SMALL CRAFT ADVISORY FROM 5 AM SATURDAY TO 11 AM EDT SUNDAY
     FOR AMZ152-154.
     SMALL CRAFT ADVISORY FROM 5 AM SATURDAY TO 5 AM EDT SUNDAY FOR
     AMZ156-158.

&&

SYNOPSIS...BM
NEAR TERM...BM
SHORT TERM...
LONG TERM...CQD
AVIATION...CQD/BM
MARINE...CQD/BM
Hazardous weather outlook, Mar 30, 4:02 AM EDT, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 AM EDT FRI MAR 30 2012

NCZ029-044>047-079>081-090>095-098-103-104-310815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
402 AM EDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 30, 5:51 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
551 PM EDT FRI MAR 30 2012

NCZ044-080-093-302230-
BEAUFORT-CRAVEN-PITT-
551 PM EDT FRI MAR 30 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...BEAUFORT AND PITT
COUNTIES THROUGH 630 PM EDT...

AT 551 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HONOLULU...OR ABOUT 10 MILES SOUTHEAST OF AYDEN...MOVING EAST AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CALICO...WILMAR.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3543 7740 3555 7702 3550 7700 3550 7701
      3551 7701 3549 7701 3548 7699 3535 7693
      3526 7731
TIME...MOT...LOC 2151Z 248DEG 12KT 3537 7728

TL
Special weather statement, Mar 30, 5:54 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
554 PM EDT FRI MAR 30 2012

NCZ044-079-091-302245-
GREENE-LENOIR-PITT-
554 PM EDT FRI MAR 30 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS LENOIR...PITT AND GREENE
COUNTIES THROUGH 645 PM EDT...

AT 554 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
INSTITUTE...OR ABOUT 5 MILES NORTHEAST OF LA GRANGE...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ARBA...DAWSON...SNOW
HILL...HOOKERTON...HOOKERTON...MAURY.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3561 7749 3539 7734 3525 7776 3535 7783
      3537 7781 3540 7781 3543 7783
TIME...MOT...LOC 2154Z 242DEG 12KT 3537 7771

22
Local storm report, Mar 30, 5:56 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
556 PM EDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             1 NNE PETERSBURG CROSSI 34.97N  77.76W
03/30/2012  E1.00 INCH       DUPLIN             NC   EMERGENCY MNGR

&&

EVENT NUMBER MHX1200091

PAGANO
Special weather statement, Mar 30, 6:03 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
603 PM EDT FRI MAR 30 2012

NCZ079-090-091-302215-
DUPLIN-GREENE-LENOIR-
603 PM EDT FRI MAR 30 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...LENOIR AND GREENE
COUNTIES THROUGH 615 PM EDT...

AT 603 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LA
GRANGE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LA GRANGE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3534 7783 3537 7781 3541 7781 3546 7772
      3528 7759 3517 7784
TIME...MOT...LOC 2203Z 239DEG 11KT 3529 7781

22
Special weather statement, Mar 30, 6:30 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
630 PM EDT FRI MAR 30 2012

NCZ092-098-302315-
JONES-ONSLOW-
630 PM EDT FRI MAR 30 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND JONES COUNTIES
THROUGH 715 PM EDT...

AT 630 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAYLORS CORNER...OR ABOUT 13 MILES NORTHWEST OF HALF MOON...MOVING
EAST NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TAYLORS CORNER...
RICHLANDS...PETERSBURG...COMFORT.

HAZARDS INCLUDE...
PENNY SIZED HAIL.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3506 7762 3507 7761 3514 7738 3489 7731
      3486 7766 3493 7765 3497 7768 3500 7773
      3501 7773
TIME...MOT...LOC 2230Z 257DEG 9KT 3496 7763

TL
Special weather statement, Mar 30, 6:41 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
641 PM EDT FRI MAR 30 2012

NCZ044-079-080-091>093-302345-
BEAUFORT-CRAVEN-GREENE-JONES-LENOIR-PITT-
641 PM EDT FRI MAR 30 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...JONES...
BEAUFORT...LENOIR...PITT AND GREENE COUNTIES THROUGH 745 PM EDT...

AT 641 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LA
GRANGE...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FALLING CREEK...
DAWSON...DAWSON...KINSTON...GRAINGERS.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3534 7783 3538 7781 3560 7715 3519 7712
      3517 7782 3526 7784
TIME...MOT...LOC 2241Z 263DEG 11KT 3528 7773

22

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:37 PM EDTSmall Craft AdvisoryMHX42 hr
Mar 30, 4:53 PM EDTSpecial Weather StatementMHXLenoir52 min
Mar 30, 5:15 PM EDTSpecial Weather StatementMHXDuplin45 min
Mar 30, 5:32 PM EDTSpecial Weather StatementMHXGreene, Pitt43 min
Mar 30, 5:41 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir, Onslow49 min
Mar 30, 5:51 PM EDTSpecial Weather StatementMHXPitt39 min
Mar 30, 5:54 PM EDTSpecial Weather StatementMHXGreene51 min
Mar 30, 6:03 PM EDTSpecial Weather StatementMHXLenoir12 min
Mar 30, 6:30 PM EDTSpecial Weather StatementMHXJones45 min
Mar 30, 6:41 PM EDTSpecial Weather StatementMHXLenoir64 min
Mar 30, 7:50 PM EDTSpecial Weather StatementMHXLenoir55 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.